Those people that have used GHB
/GBL recreationally will know that when you get past 3 doses in a day (> ~8ml of GBL
or > ~10g of GHB) you will start to get the GHB equivalent of a hangover within three hours of dosing. The feeling is very different than a hangover, its a stimulating edgy feeling that if bad will lead to anxiety and panic attack
Now I used to think (like many other people) this was due to a "dopamine
rebound" effect, but this thread
by forum user malsat seems to show its in fact a combination of upregulated glutamate receptors causing excitotoxicity (plus in very high doses apoptosis), and down-regulated GABA-B. The former seems to be treatable with phenibut
and the latter with benzodiazepines.
Now I have got some GBL here at the moment, and having had a couple of days where I've ended up re-dosing throughout the majority of the day (about 12-15ml in total) I ended up a bit of an anxious mess when it wore off.
Today however I was bracing for a similar effect having dosed throughout the day the night before. Then I remember I had some phenibut, so I took 500mg at the same time as my last dose, then another 500mg when I woke up three hours later. I have to say it worked amazingly, I have got literally no GHB hangover at all! Which has made me wonder how long this can be kept up for, and what the possible health implications of dosing with GHB in the day and using a small dose of phenibut, to block the calcium channels and reduce the glutamate production that gives you that horrible edgy feeling. If anyone has used phenibut on a regular basis like this your experience with it would be great.
Also I noticed that if the above theory is the correct one for explaining the anxiety effect after GHB abuse then pregabalin
should also work just as well as phenibut. This would be handy for me as I have a limitless supply of pregabalin. Does anyone have experience in using either of these in place of phenibut ?
EDIT: I should add this before people think this is some sort of miracle cure.
Originally Posted by Synesthesiac
Phenibut withdrawals sound very similar to GBL withdrawals, I'm quite sure that phenibut just delays / masks the side effects
very briefly rather than curing them outright. "Hair of the dog" type effect, keep drinking to cure hangover, but in this case you just delay it with another substance. Only use it very occasionally else I can imagine ending up in a right pickle with these two.